I have been on trinessa for almost a month now.I am on the third day of the green pills(last ones in pack).I have had breast tenderness for 1 week and I have not started my period yet but I have had really,really light,light brown spots sometimes even specks on and off for about 3 days.Nothing like a period.Should I be worried?A prompt response would be appreciated.
Oh my gosh, I am in the exact same situation, I took my third green pill this morning and I've been having tiny spotting like almost unnoticable, I have a period tracker app and it says I have four days to start still and it's usually pretty accurate, my breasts have been tender and swollen for about a week now too, at least I know someone else is in the same boat!
This is normal and expected. Birth control pills will lighten a woman's flow. Some lucky women may just spot lightly and that is all they get. You may also start to bleed heavier as the week progresses. Women usually dont start bleeding their first inert tablet. It averages for most women about the third or fourth pill but your period may come anytime that week, even on the last day, just keep taking the pills as they come in the pack no matter what your body is doing, bleeding or not. Start your next pack when it is due no matter what your period is doing. It can take several months for the body to become used to these hormones and for it to regulate out. After about 6 months on the pill, your body will settle into the rhythm it will follow on this Pill.
No worries! Everything is fine!! The primary job of birth control pills is to suppress ovulation, so you dont ovulate when you take the pill correctly. Ovulation charts and flow charts are no longer applicable when you take the pill-you will have your "withdrawal bleed" during the time of the inert pills or during the fourth week. Secondary to stopping ovulation, birth control hormones also reduce the build up of uterine lining we shed each month as our "period" and this is why women have lighter periods while on birth control hormones. It makes the uterus less hospitable to a fertilized egg, if one would happen to be there. It also thickens cervical mucus making it difficult for sperm to "swim" up into a woman reproductive system. Sperm end up dying before they can get very far and can reach an egg if one did happen to release. This is why birth control hormones are so effective. They work in more than one action to prevent pregnancy. It does take some time for them to suppress your own natural hormones and for your system to regulate to the new hormones provided by your contraceptive. This usually averages about 4-6 months for this to happen.
- TriNessa Information for Consumers
- TriNessa Information for Healthcare Professionals (includes dosage details)
- Side Effects of TriNessa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2011 • 1 answer
Posted 28 Jul 2011 • 2 answers
Posted 11 Aug 2012 • 2 answers
Posted 29 Jul 2013 • 1 answer
Posted 26 Nov 2014 • 1 answer